MAUDE Adverse Event Report: LIMACORPORATE S.P.A. DELTA DUAL MOBILITY SYSTEM; LINER #L FOR MOBILE LINER DIA. 42 MM

LIMACORPORATE S.P.A. DELTA DUAL MOBILITY SYSTEM; LINER #L FOR MOBILE LINER DIA. 42 MM
Model Number 5885.09.042
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Implant Pain (4561)
Date of Event 02/05/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Hip revision surgery due to loosening of the liner for mobile liner (product code 5885.09.042, lot 2115888, ster.2100281) and delta spacer (product code 5885.15.610, lot 2014107, ster.2000271).The devices were used in combination with the following devices: delta multihole tt cup ø74mm - liner #xl - ti6al4v - ref.5548.14.740 - lot 2005209, ster.2000227; bone screw ø6,5 h.20mm - ti6al4v - ref.8420.15.010 - lot 2200053, ster.2200031; bone screw ø6,5 h.30mm - ti6al4v - ref.8420.15.030 - lot 2126547, ster.2200015; bone screw ø6,5 h.35mm - ti6al4v - ref.8420.15.040 - lot 2124322, ster.2100357; mobile liner øint 28 mm ø42 mm - uhmwpe - ref.5566.50.420 - lot 21at08k, ster.2100226; head from another manufacturer; stem from another manufacturer.The revision surgery was performed on (b)(6) 2024, the previous surgery took place on (b)(6) 2022.According to the available information, on 19th january 2024, the patient felt unbearable pain, immediately losing the strength/stability of his left leg.On (b)(6) 2024 x-ray examination was carried out and the devices loosening was found.It was reported that the surgeon suspects that patient experienced a trauma or fall contributing to the reported issue.Patient is male, 73 years old.This event occurred in brazil.
 
Additional Manufacturer Narrative
No pre-existing anomaly was detected by the check of the dhrs of the lot number involved (lot 2115888, ster.2100281, lot 2014107, ster.2000271).This is the first and only complaint registered on these lot numbers.We will submit a final report as soon as the investigation will be completed.
 
Event or Problem Description
Hip revision surgery due to loosening of the liner #l for mobile liner ø42 (product code 5885.09.042, lot 2115888, ster.(b)(4)) and delta neutral spacer #xl (product code 5885.15.610, lot 2014107, ster.(b)(4)).The devices were used in combination with the following devices: - delta multihole tt cup ø74mm - liner #xl - ti6al4v - ref.(b)(4) - lot 2005209, ster.(b)(4) - bone screw ø6,5 h.20mm - ti6al4v - ref.(b)(4) - lot 2200053, ster.(b)(4) - bone screw ø6,5 h.30mm - ti6al4v - ref.(b)(4) - lot 2126547, ster.(b)(4) - bone screw ø6,5 h.35mm - ti6al4v - ref.(b)(4) - lot 2124322, ster.(b)(4) - mobile liner øint 28 mm ø42 mm - uhmwpe - ref.(b)(4) - lot 21at08k, ster.(b)(4) - head from another manufacturer - stem from another manufacturer the revision surgery was performed on (b)(6) 2024, the previous surgery took place on (b)(6) 2022.According to the available information provided by the complaint source, the patient had a positive evolution and recovery after the first surgery, he followed post-operative recommendation and was leading a normal life.It was also reported that the patient had always heard "clicks" when sitting down but was told this was normal.On (b)(6) 2024, the patient felt unbearable pain, immediately losing the strength/stability of his left leg.On (b)(6) 2024 x-ray examination was carried out and the devices loosening was found.It was reported that the surgeon suspects that patient experienced a trauma or fall contributing to the reported issue.Patient is male, 73 years old, with reduced mobility.The event occurred in brazil.
 
Additional Manufacturer Narrative
Check of the production documents: no pre-existing anomalies have been identified by the verification of the device history records of the lot numbers under assessment, specifically: - no deviation detected on the liners #l for mobile liner ø42 - cocrmo - ref.(b)(4) - lot number 2115888, sterilization number (b)(4) - no deviation detected on the delta neutral spacers #xl use liner #large - ti6al4v - ref.(b)(4) - lot number 2014107, sterilization number (b)(4) we can therefore state that the devices have been manufactured in compliance with the relevant drawings and specifications.No additional complaint has been recorded for these lot numbers.Analysis of the x-rays: the available radiographs were shared with a medical consultant for evaluation, together with photos of the explanted devices.Specifically, the following images were available for analysis: - pre-operative x-rays - (b)(6) 2024, - post-operative x-rays - (b)(6) 2024.The comments of the medical expert were the following: "according to the report it seems the patient had no problem with the hip for almost 2 years.This would exclude some severe misplacement of the implants.Assuming the patient suffered a trauma followed by immediate onset of pain and instability it can only be explained by dislocation of the head out of the cup.Simple change of position of a spacer inside the cup cannot provide pain as both components are indolent.The "pre-op" xray has been done only 3 days later.It may be that the hip meanwhile has been reduced again.On the xray some unusual protrusion of the liner may be suspected, however this may only be verified by comparison with older x-rays.Anyway, no obvious reason for revision can be found only from the x-rays.The photo of the explant does not show any abnormalities.The post-op xray shows some newly introduced metal superior to the cup which i cannot identify." it was also noted that on the provided x-rays a metal piece is visible, which, according to our medical consultant, could be part of a drill that broke while attempting a hole for another screw (during the first surgery) and as it is out of critical position it is okay to leave it where it is.No additional x-rays, nor information were available to deepen the analysis.Analysis of retrieved devices: the delta spacer and the liner for mobile liner were received for evaluation.The liner for mobile liner has some visible damages attributable to the in vivo use (it has to be considered that the device has been implanted and then removed from a patient).Both the devices underwent dimensional verification, and no dimensional anomalies that could have contributed to the reported issue were detected.Conclusion: based upon the investigations performed, we can state that: - the devices under assessment were manufactured in line with the relevant drawing specifications, - based on the analysis of the available x-rays, our medical expert detected no obvious reason for revision - the analysis of the available information highlighted that the devices were used in combination with devices from a different manufacturer.This combination is not allowed: as clearly stated in the delta system instruction for use, "the components of delta acetabular system must not be used outside of the allowed combinations or with components belonging to other manufacturers".No assessment on the biomechanics of this incorrect implantation can be performed, as this condition is not foreseen nor, therefore, tested.- according to the information received, the patient might have fallen, thus trauma cannot be excluded as contributory factor to the issue reported.In summary, based on the above considerations, definitive conclusion on the cause of the reported issue cannot be determined, however, no contributory anomaly was detected on the devices under assessment.We can only hypothesize that the components combination used, as well as possible patient's fall might have contributed to the need for revision surgery.This event is classified as not product related.

Brand Name
DELTA DUAL MOBILITY SYSTEM
Common Device Name
LINER #L FOR MOBILE LINER DIA. 42 MM
Manufacturer (Section D)
LIMACORPORATE S.P.A.
via nazionale 52
villanova di san daniele, udine 33038
IT  33038
MDR Report Key19772699
Report Number3008021110-2024-00062
Device Sequence Number18170321
Product Code LZO
UDI-Device Identifier08033390020060
UDI-Public08033390020060
Combination Product (Y/N)N
PMA/510(K) Number
K181491
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model Number5885.09.042
Device Catalogue Number5885.09.042
Device Lot Number2115888
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer06/28/2024
Initial Report FDA Received Date07/18/2024
Supplement Report FDA Received Date01/14/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown